MAUDE Adverse Event Report: ARTHREX, INC. STRL 2.4 VLR DRP IMP KIT, NAR LT 3H, CL; BONE FIXATION SCREW/PLATE

ARTHREX, INC. STRL 2.4 VLR DRP IMP KIT, NAR LT 3H, CL; BONE FIXATION SCREW/PLATE
Model Number STRL 2.4 VLR DRP IMP KIT, NAR LT 3H, CL
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/10/2024, it was reported by a sales representative via email that an ar-8924vnl-03clds 2.4 mm volar distal radius plate and screw kit lifted from the patient's wrist.The procedure was started by putting a cortical screw into the proximal long oblong hole.Then, the wrist was flexed to have the distal radius meet the plate.Then a screw was put in distally, and the surgeon realized the plate had shifted.The plate was reset.The cortical screw was tightened into the plate a second time.The other cortical screw and one locking screw to the adjacent holes in the plate were put to adhere the plate better to the proximal radius.The patient's wrist was flexed once more, and the fracture was reduced to the plate.The plate and all the screws lifted out and off the wrist.The case was completed by using another of the same size plate with the 3.5 screws in the proximal holes.The fixation was far superior and with no further issues.This was discovered during a distal radius procedure.
 
Event or Problem Description
Additional information received on 12/24/2024: the procedure took place on (b)(6) 2024.Neither plate nor screws broke.The case was delayed forty-five minutes with additional anesthesia.
 
Additional Manufacturer Narrative
Correction: b4.Additional information: b5, g3, h6.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint was confirmed.One unpackaged ar-8924vnl-03clds distal radius plate sterile implant & instrument kit 2.4, serial number (b)(6), was returned for evaluation.Upon visual inspection of the plate, damage to the threaded holes was noted.The evaluation of the screws revealed minor thread damage.This observed damage is most likely caused by implantation and removal.Visual evaluation of the disposable screw caddy, 2.4 volar drp narrow lt 3h, one arthrex drill guide, one drill bit, one ao t8 driver, one depth probe, and one torque limiter 0.8nm found no issues.However, it was noted that when the torque limiter (part number 801-001) was tested with the set of screws on the plate, the instrument did not correctly give the sound of the limit.This could be an issue as it is not possible to know the limit for the screw to be screwed in.This damage to the instrument was most likely caused by mishandling.Functional testing was conducted by screwing the received screws onto the plate to test how the screws were attached to the plate.The screws connected to the plate and sat flush on the plate.Based on the information provided and the evaluation of the devices, the most likely cause of the reported failure is misuse of the product, according to the 2.4mm distal radius plate sterile implant kit surgical technique.1.After reducing the fracture manually, use fluoroscopy to evaluate the site.2.Using the 1.7 mm drill bit and nonthreaded end of the drill guide, drill, measure, and place a 2.4 mm nonlocking cortical screw through the slot in the plate shaft.The position of the plate relative to the articular surface can subsequently be fine-tuned by loosening and sliding the plate proximal or distal, if necessary.3.After the plate is secured onto the shaft, use the drill guide to place either val kreulock screws or nonlocking cortical screws into the distal plate holes.After drilling, the depth probe can be used to confirm screw lengths.Note the arrow on the drill guide faces the bone when reading off the 20 mm screw length.Note: the screws included in the implant kit are bell-curved and allow for buttress fixation for most distal radius fractures.If a specific length screw is needed, sterile, single-packed screws are available in separate packaging.4.Once the distal screws are placed to stabilize the fracture fragments, insert the threaded side of the drill guide into the locking shaft holes to place the remaining 2.4 mm screws.Confirm reduction under fluoroscopic imaging.Directions for use (dfu) dfu-0192-eor7 arthrex plates.G.Precautions.1.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.2.Surgeons must apply their professional judgment when determining the appropriately sized device based on the specific indication, preferred surgical technique, and patient history.3.Do not bend the plate near the locking hole.Bending the plate near the locking hole can distort the hole¿s threading, which prohibits insertion of the screw.4.Repeated bending of the plate at the same location, or by creating excessive acute angles may potentially lead to premature plate fatigue, failure and or breakage in situ.5.Screws should be inserted by hand and not with powered equipment.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 complaint allegation is confirmed.One unpackaged ar-8924vnl-03clds, (b)(6), was returned for evaluation.The pieces returned from the kit for evaluation included: instruments: drill guide, t8 driver shaft, depth gauge, 1.7mm drill bit and torque-limit driver handle.The disposable screw caddy and the 1.5mm guidewire (3x) were not returned for evaluation.Implant: 2.4mm volar distal radius plate, thirteen 2.4 kreulock val (variable-angle locking screws) screws, and two (2) nonlocking screws.Upon visual inspection of the plate, it was noted that damage on the threaded holes was most likely caused by the device being implanted and explanted.The evaluation of the screws found minor damage, most likely caused by the implantation and removal.Visual evaluation of the disposable screw caddy, 2.4 volar drp narrow lt 3h, one arthrex drill guide, one drill bit, one ao t8 driver, one depth probe, and one torque limiter 0.8nm found no issues.However, it was noted that when the torque limiter (part number 801-001) was tested with the set of screws on the plate, the instrument did not correctly give the sound of the limit.This could be an issue as it is not possible to know the limit for the screw to be screwed in.Functional testing was conducted by screwing the received screws onto the plate to test the plate¿s functionality and how the screws were attached to the plate.The screws connected to the plate and sat flush on the plate.No problem found.Based on the information provided and the evaluation of the devices, the most likely cause of the reported failure is misuse of the product, according to the 2.4mm distal radius plate sterile implant kit surgical technique.

Brand Name
STRL 2.4 VLR DRP IMP KIT, NAR LT 3H, CL
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21092029
Report Number1220246-2025-09239
Device Sequence Number8935028
Product Code HRS
UDI-Device Identifier00888867429819
UDI-Public(01)00888867429819(11)230701(17)260630(10)16107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222267
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberSTRL 2.4 VLR DRP IMP KIT, NAR LT 3H, CL
Device Catalogue NumberAR-8924VNL-03CLDS
Device Lot Number16107
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer12/24/2024
03/17/2025
05/12/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/20/2025
03/18/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown